MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT
Model Number M00518301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the small intestine during a colonoscopy procedure performed on (b)(6) 2021.During the procedure, the needle detached in two pieces.The device was removed from the patient and the procedure was completed with another interject needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: medical device problem code a0501 captures the reportable event of needle detached.The returned interject needle was analyzed, a visual evaluation was performed which noted that the inner hub separated from the outer hub.The needle was exposed and it was confirmed that it was not broken, it was properly attached to the device.Marks in the inner hub were visible on the device indicating the locking feature for the inner hub was used.Additionally, marks were observed in the outer hub indicating that the components were previously joined.No other issues noted.Based on all available information, it is possible that handling and manipulation of the device during unpacking/prepping/testing or during the use of the device could have contributed to the handle detaching.Therefore, the most probable root cause for the problem found during the analysis is adverse event related to procedure.However, the reported issue of needle detached was not confirmed during the analysis.This device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; after analysis it was determined that the needle was not broken, it was properly attached to the device.Therefore, the root cause for the reported failure is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11592589
Report Number3005099803-2021-01268
Device Sequence Number11957417
Product Code FCG
UDI-Device Identifier08714729296508
UDI-Public08714729296508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberM00518301
Device Catalogue Number1830
Device Lot Number0025784239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR